MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a cencer procedure in the ureter, performed on (b)(6) 2021.During the procedure, the stent was difficult to insert through the guidewire and it was noticed that the inner hole of the stent was kinked.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that one of the end of the stent coil was kinked.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406 captures the reportable event of stent kinked inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, however, there is one picture attached in the complaint record and the photo was provided in the complaint record, was possible observe the stent bladder and renal pig tail in a good shape.During the visual inspection was noted the device in a good shape.The returned device matches with upn provided by the customer.No other issues with the device were noted.The reported event was not confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.After functional, visual, test in the complaint device it was not possible to identify any evidence of either the alleged issues or any defect on the device.Also, the evidence from the product record review did not identify a potential product quality issue or new patient harm.Therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a cencer procedure in the ureter, performed on (b)(6) 2021.During the procedure, the stent was difficult to insert hrough the guidewire and it was noticed that the inner hole of the stent was kinked.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that one of the end of the stent coil was kinked.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13020557
Report Number3005099803-2021-07435
Device Sequence Number4704454
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public08714729124542
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number0026720774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale